Alert archive / Tennessee / Tornado Warnings in 2009

Tornado Warning 36, NWS Nashville, TN

April 10, 2009Davidson County, Williamson County, Wilson County, Tennessee

NWS Nashville, TN issued this tornado warning at Apr 10, 2009, 12:50 PM CDT for Davidson County, Williamson County, Wilson County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2009, 12:50 PM CDT (17:50 UTC)
Expired
Apr 10, 2009, 1:15 PM CDT
In force
25 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Davidson County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 15 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 8:53 AM CDTTornado WatchSPC7 hr
Apr 10, 11:23 AM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1414 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOHX 101750
TOROHX
TNC037-187-189-101815-
/O.NEW.KOHX.TO.W.0036.090410T1750Z-090410T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1250 PM CDT FRI APR 10 2009

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
  EASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
  THIS INCLUDES THE CITY OF FRANKLIN...
  NORTHWESTERN WILSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 115 PM CDT

* AT 1249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FRANKLIN...
  MOVING NORTHEAST AT 50 MPH.

* THE TORNADO WILL BE NEAR...
  BRENTWOOD BY 1255 PM CDT...
  OAK HILL AND FOREST HILLS BY 100 PM CDT...
  LAKEWOOD...GREEN HILL...6 MILES SOUTHWEST OF MOUNT JULIET AND 7
  MILES NORTHWEST OF RURAL HILL BY 115 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR CENTRAL TENNESSEE. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
700 PM CDT FRIDAY EVENING FOR CENTRAL TENNESSEE.

&&

LAT...LON 3619 8638 3609 8651 3606 8652 3606 8655
      3604 8655 3602 8659 3600 8660 3579 8684
      3590 8701 3628 8665 3624 8661 3624 8658
      3626 8656 3630 8655
TIME...MOT...LOC 1750Z 219DEG 42KT 3594 8684

$$

21

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Apr 10, 10:55 AM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 10, 10:55 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1055 AM CDT FRI APR 10 2009

.DISCUSSION...
ZONE PACKAGE LOOKS FINE. SVR STORMS HAVE CROSSED THE TENNESSEE RIVER
WITH THE AREA OF STORMS MOVING EWD AT 35-40 MPH. INDIVIDUAL STORMS
ARE MOVING NEWD AT ABOUT THE SAME SPEED. CURRENT MOVEMENT WOULD
BRING STORMS INTO WRN DAVIDSON BY 1140AM. COLD FRONT BEHIND THE
STORMS IS EXPECTED TO PUSH INTO WRN MIDDLE TENNESSEE BY 3 PM
WITH FRONT OUT OF THE PLATEAU BY 8 PM.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Apr 10, 5:02 AM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
502 AM CDT FRI APR 10 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-111015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
502 AM CDT FRI APR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EARLY EVENING...AS A STRONG COLD FRONT PASSES. WHILE DAMAGING WIND
AND LARGE HAIL MAY OCCUR... EXPECTED SUPERCELLS MAY PRODUCE ISOLATED
TORNADOES AS WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED TODAY.

07

In the hours before

Local storm report, Apr 10, 11:53 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1153 AM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     TSTM WND DMG     4 S HOHENWALD           35.49N 87.56W
04/10/2009                   LEWIS              TN   CO-OP OBSERVER

            TREES DOWN ON POWER LINES, WITH POWER OUTAGES.

0445 AM     TSTM WND DMG     5 SSE COLUMBIA          35.56N 87.01W
04/10/2009                   MAURY              TN   FIRE DEPT/RESCUE

            MULTIPLE TREES WERE REPORTED DOWN COUNTY WIDE. THE MOST
            CONCENTRATED DAMAGE WAS ON VALLEY CREEK ROAD WEST OF
            CULLEOKA WHERE NUMEROUS TREES WERE SNAPPED OFF ALOFT AND
            SIDING OF A ROOF OF A HOUSE TAKEN OFF. DAMAGE PATH
            ASSOCIATED WITH THIS ESTIMATED AT 300 YARDS WIDE AND ONE
            HALF MILE LONG.

0838 AM     HAIL             CLARKSVILLE             36.56N 87.35W
04/10/2009  M0.50 INCH       MONTGOMERY         TN   PUBLIC

            MARBLE SIZE HAIL REPORTED BY COCORAHS OBSERVER IN
            CLARKSVILLE.

0912 AM     HAIL             2 ESE ALGOOD            36.19N 85.41W
04/10/2009  M0.50 INCH       PUTNAM             TN   TRAINED SPOTTER

            PEA TO MARBLE SIZE HAIL IN ALGOOD SUBDIVISION OF
            SHENANDOAH.

1035 AM     HAIL             1 SE BIG SANDY          36.22N 88.07W
04/10/2009  E0.25 INCH       BENTON             TN   EMERGENCY MNGR

            PEA SIZE HAIL OCCURRING JUST SOUTHEAST OF BIG SANDY
            REPORTED BY EMERGENCY MANAGER THROUGH NAWAS.

1045 AM     TSTM WND DMG     6 W CAMDEN              36.06N 88.21W
04/10/2009                   CARROLL            TN   EMERGENCY MNGR

            ROOF DAMAGE AND TREES DOWN WEST OF CAMDEN.

1104 AM     HAIL             TENNESSEE RIDGE         36.32N 87.76W
04/10/2009  E0.75 INCH       HOUSTON            TN   LAW ENFORCEMENT

            PENNY SIZE HAIL REPORTED IN TENNESSEE RIDGE.

1110 AM     TSTM WND DMG     CAMDEN                  36.06N 88.10W
04/10/2009                   BENTON             TN   LAW ENFORCEMENT

            ONE TRAILOR WAS DESTROYED ON HARMON CREEK ROAD. NUMEROUS
            TREES WERE REPORTED DOWN IN NORTHERN PORTIONS OF THE
            COUNTY.

1128 AM     HAIL             WAVERLY                 36.09N 87.79W
04/10/2009  E0.75 INCH       HUMPHREYS          TN   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED ON INTERSTATE 40 NEAR WAVERLY BY
            SPOTTER.

1134 AM     HAIL             COLUMBIA                35.62N 87.05W
04/10/2009  M0.75 INCH       MAURY              TN   PUBLIC

            PENNY SIZE HAIL WAS REPORTED IN COLUMBIA.

1144 AM     HAIL             3 SW CLARKSVILLE        36.53N 87.39W
04/10/2009  E0.75 INCH       MONTGOMERY         TN   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED IN THE CUNNINGHAM COMMUNITY
            SOUTHWEST OF CLARKSVILLE.

&&

JBW
Local storm report, Apr 10, 11:57 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1157 AM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     HAIL             3 W HOHENWALD           35.55N 87.61W
04/10/2009  E1.00 INCH       LEWIS              TN   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED WEST OF HOHENWALD.

&&

LAROSA
Special weather statement, Apr 10, 11:59 AM CDT, 51 minutes before
...THIS IS A PARTICULARLY DANGEROUS SITUATION...

THE SEVERE STORMS PREDICTION CENTER IN NORMAL OKLAHOMA HAS ISSUED
TORNADO WATCH NUMBER 132 FOR MUCH OF MIDDLE TENNESSEE. THE WATCH IS
EAST OF A LINE FROM PORTLAND TENNESSEE TO LAWRENCEBURG TENNESSEE
EFFECTIVE THIS FRIDAY MORNING AND EVENING FROM 1125 AM UNTIL 700
PM CDT.

DESTRUCTIVE TORNADOES...LARGE HAIL TO 3 INCHES IN
DIAMETER...THUNDERSTORM WIND GUSTS TO 80 MPH...AND DANGEROUS
LIGHTNING ARE POSSIBLE IN THESE AREAS.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH
AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR
THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS
AND POSSIBLE WARNINGS.

JLM
Local storm report, Apr 10, 12:36 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1236 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     HAIL             2 SW SMYRNA             33.85N 84.54W
04/10/2009  E1.75 INCH       XXX                XX   TRAINED SPOTTER

            HAIL REPORTED BY SPOTTER ON JEWELL AVE IN SMYRNA

1228 PM     HAIL             2 NW PULASKI            37.24N 89.23W
04/10/2009  E0.88 INCH       XXX                XX   TRAINED SPOTTER

            HAIL REPORTED AT 8076 COLUMBIA HIGHWAY NEAR PULASKI.

&&

JLM
Local storm report, Apr 10, 12:36 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1236 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     HAIL             2 SW SMYRNA             33.85N 84.54W
04/10/2009  E1.75 INCH       RUTHERFORD         TN   TRAINED SPOTTER

            HAIL REPORTED BY SPOTTER ON JEWELL AVE IN SMYRNA

1228 PM     HAIL             2 NW PULASKI            37.24N 89.23W
04/10/2009  E0.88 INCH       GILES              TN   TRAINED SPOTTER

            HAIL REPORTED AT 8076 COLUMBIA HIGHWAY NEAR PULASKI.

&&

JLM
Local storm report, Apr 10, 12:50 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1250 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     TORNADO          1 W MURFREESBORO        35.85N 86.41W
04/10/2009                   RUTHERFORD         TN   TRAINED SPOTTER

            SPOTTER OBSERVED ROTATION AND HOUSING DEBRIS. SEVERAL OAK
            TREES PUSHED DOWN.

1245 PM     HAIL             3 W LEWISBURG           35.45N 86.84W
04/10/2009  E1.00 INCH       MARSHALL           TN   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED BY EMA DIRECTOR

&&

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:54 AM CDTSevere Thunderstorm WarningOHXSumner36 min
Apr 10, 4:30 AM CDTTornado WarningOHXMaury30 min
Apr 10, 4:37 AM CDTSevere Thunderstorm WarningOHXWilliamson38 min
Apr 10, 10:20 AM CDTTornado WarningOHXBenton, Houston, Stewart55 min
Apr 10, 10:45 AM CDTTornado WarningOHXBenton, Houston, Humphreys, Stewart30 min
Apr 10, 10:54 AM CDTAreal Flood AdvisoryOHXBenton3 hr
Apr 10, 11:02 AM CDTTornado WarningOHXHouston, Montgomery, Stewart43 min
Apr 10, 11:06 AM CDTSevere Thunderstorm WarningOHXBenton, Humphreys, Perry24 min
Apr 10, 11:22 AM CDTTornado WarningOHXPerry, Wayne38 min
Apr 10, 11:27 AM CDTTornado WarningOHXDickson, Montgomery33 min
Apr 10, 11:30 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys30 min
Apr 10, 11:36 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery39 min
Apr 10, 11:37 AM CDTSevere Thunderstorm WarningOHXMaury, Williamson38 min
Apr 10, 11:44 AM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Perry46 min
Apr 10, 11:51 AM CDTTornado WarningOHXLewis, Perry24 min
Apr 10, 11:57 AM CDTTornado WarningOHXCheatham, Davidson, Montgomery, Robertson33 min
Apr 10, 12:00 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Williamson45 min
Apr 10, 12:06 PM CDTTornado WarningOHXWayne24 min
Apr 10, 12:07 PM CDTTornado WarningOHXDavidson, Rutherford, Williamson38 min
Apr 10, 12:14 PM CDTTornado WarningOHXBedford, Marshall, Maury, Rutherford, Williamson31 min
Apr 10, 12:18 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury, Williamson42 min
Apr 10, 12:19 PM CDTTornado WarningOHXLawrence, Wayne26 min
Apr 10, 12:23 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall, Maury37 min
Apr 10, 12:23 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Williamson52 min
Apr 10, 12:25 PM CDTTornado WarningOHXLawrence, Wayne50 min
Apr 10, 12:29 PM CDTTornado WarningOHXRobertson, Sumner46 min
Apr 10, 12:31 PM CDTTornado WarningOHXGiles, Marshall, Maury29 min
Apr 10, 12:33 PM CDTTornado Warning EmergencyOHXCannon, Rutherford, Wilson42 min
Apr 10, 12:37 PM CDTSevere Thunderstorm WarningOHXMaury23 min
Apr 10, 12:43 PM CDTTornado WarningOHXMaury, Williamson32 min
Apr 10, 12:46 PM CDTTornado WarningOHXGiles, Marshall29 min
Apr 10, 12:49 PM CDTTornado WarningOHXGiles, Lawrence, Maury26 min
Apr 10, 12:52 PM CDTTornado WarningOHXMacon, Sumner23 min
Apr 10, 12:56 PM CDTTornado WarningOHXMarshall, Maury34 min
Apr 10, 12:57 PM CDTTornado WarningOHXCannon, DeKalb, Rutherford, Smith, Trousdale, Wilson48 min
Apr 10, 12:58 PM CDTTornado WarningOHXGiles, Lawrence32 min
Apr 10, 1:00 PM CDTTornado WarningOHXBedford, Marshall30 min
Apr 10, 1:12 PM CDTTornado WarningOHXBedford, Giles, Marshall33 min
Apr 10, 1:22 PM CDTTornado WarningOHXClay, Macon23 min
Apr 10, 1:22 PM CDTTornado WarningOHXBedford, Coffee, Rutherford38 min
Apr 10, 1:24 PM CDTAreal Flood AdvisoryOHXGiles, Marshall, Maury3 hr
Apr 10, 1:32 PM CDTTornado WarningOHXGiles43 min
Apr 10, 1:36 PM CDTTornado WarningOHXDeKalb, Putnam, Smith, White39 min
Apr 10, 1:42 PM CDTTornado WarningOHXBedford, Cannon, Coffee, Warren48 min
Apr 10, 1:48 PM CDTSevere Thunderstorm WarningOHXClay, Overton, Pickett27 min
Apr 10, 1:51 PM CDTTornado WarningOHXDeKalb, Jackson, Overton, Putnam39 min
Apr 10, 1:57 PM CDTTornado WarningOHXBedford, Coffee, Grundy48 min
Apr 10, 2:09 PM CDTTornado WarningOHXFentress, Overton, Putnam, White51 min
Apr 10, 2:15 PM CDTTornado WarningOHXCumberland, DeKalb, Putnam, Van Buren, Warren, White30 min
Apr 10, 2:25 PM CDTTornado WarningOHXCoffee, Grundy35 min
Apr 10, 2:32 PM CDTTornado WarningOHXCumberland, Fentress, Overton, Putnam43 min
Apr 10, 2:43 PM CDTTornado WarningOHXCumberland, Van Buren, Warren, White47 min

Nearby

Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.